Posted by: Melanie | 2010-01-10

Effects of caffeine on vitamin B in your body

Do you agree that large amounts of caffeine taken in(any form) has an effect of the vitamin B' s in your body.
I am busy with research, and the availably literacy(from the internet) supports my " theory"  or rather the theory that I support, but SA doctors and Pharmacists know nothing regarding this. I would appreciate it if I could have someone who is willing to share a quote that we could add to our research!

Thank You!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

I am not aware of any direct negative impact that caffeine will have on the molecular absorption on Vitamin B complex over the cell membrane of the gastro-intestinal tract. Excessive intake of caffeine can however, cause dietry changes that will effect the intake of Vitamin B's. It is also possible that caffeine being a stimulant, will cause the metabolism to increase and food will hence be past through the gastro-intestinal tract faster and vitamins will not be absorb as it should.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.